MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE T10 AO, SELF RETAINING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE T10 AO, SELF RETAINING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703880
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The tip of the 703880 screwdriver was broken while tightening the screw during surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: during visual inspection the tip of the screwdriver was observed completely broken.Rubbing marks observed on the tip of the screwdriver indicating excess contact with the mating part while turning.The breakage surface shows lines or ridges that radiate from the origin of the crack in a fan like pattern due to excess torsional force resulting in a brittle fracture.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot number did not indicate any abnormalities.No corrective actions are currently required.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were observed during the investigation.Based on the investigation, the root cause was attributed to a user related issue.The event was caused by application of excess torsional force exceeding the bearing capacity of the screwdriver resulting in a brittle failure.If additional information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER BLADE T10 AO, SELF RETAINING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19709565
Report Number0008031020-2024-00263
Device Sequence Number3116149
Product Code LXH
UDI-Device Identifier07613327069907
UDI-Public07613327069907
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703880
Device Lot Number1000322283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown